Volume 2, issue 1 (1998)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Einstein metrics and smooth structures

Dieter Kotschick

Geometry & Topology 2 (1998) 1–10

arXiv: math.DG/9801156

Abstract

We prove that there are infinitely many pairs of homeomorphic non-diffeomorphic smooth 4–manifolds, such that in each pair one manifold admits an Einstein metric and the other does not. We also show that there are closed 4–manifolds with two smooth structures which admit Einstein metrics with opposite signs of the scalar curvature.

Keywords
Einstein metric, smooth structure, 4–manifold
Mathematical Subject Classification
Primary: 57R55, 57R57, 53C25
Secondary: 14J29
References
Forward citations
Publication
Received: 8 September 1997
Revised: 14 January 1998
Accepted: 15 January 1998
Published: 16 January 1998
Proposed: Peter Kronheimer
Seconded: Ronald Stern, Gang Tian
Authors
Dieter Kotschick
Mathematisches Institut
Universität Basel
Rheinsprung 21
4051 Basel
Switzerland